Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Blood test showed tyhoid O 1.32 and typhoid H 1.32. How bad is this and what should I do?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1576 Questions
My blood test shows tyhoid O 1.32 and also typhoid H 1.32. How bad is this and what should I do? Antibiotics? Which one?
Posted Mon, 26 Nov 2012 in Blood Disorders
Answered by Dr. Sadiq Mughal 3 hours later

Thanks for posting your health query on health care magic.

I understand you have undergone Widal test and concerned with the values mentioned. I shall try and explain it to you.

Please verify the titer values - Is it 1:32 or 1:320?

Widal test is considered positive if typhoid - o antigen titer is more than 1:160. It indicates an active infection, or if paratyphi antigen titer is more than 1:160, it indicates past infection or in immunized person.

Besides that a single widal test is of little clinical relevance due to the number of cross reacting infections. If no other test (bacteriologic culture or more specific serology) are available, a rising titer of four fold (for example 1:40 to 1:160) or higher in an interval of 7-10 days is more meaningful than one test.

If the value is 1:320, it can be considered as positive and antibiotic may be started. However if I were to be your treating physician I would proceed to get your blood tested (culture and sensitivity test) to confirm infection and to determine the sensitive antibiotic. Alternatively a repeat Widal test can be performed. Antibiotic treatment is entailed if titres are higher than the current value.

Hope I answered your question. If you have any more queries, do write back; I will be readily available to assist you.

Get well soon...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor